I was prescribed 50 mg 4 times a day, I have fought depression most all of my life, and found Tramadol and depression a horrible trap, as at first it was like a miracle, take a pill and twenty minutes later I felt like I did before the depression started, now quitting only at 150 to 200 mg a day seems impossible as when I cut down or quit, the depression of course returns, but with a lot of panic attacks, and paranoia...
damn it all, I am not a doctor, but Tramadol is the generic for Ultram. I have never, ever heard of Ultram being given for depression. Ultram is used, again, to my knowledge, primarily for pain. I can't remember if it is in the Nsaid family or the muscle relaxer family. This is most likely why you are responding with depression the way that you are. You need to talk to a doctor. Someone who knows the pharmacology of that drug. It is not being used properly in your case I believe. I think you need to be on an antidepressant, possibly with a mood stabilizer. Have you ever sought out psychiatric help? They can really help you. Just my opinion.
When Tramadol first came out many Drs were under the impression that they were not addictive and a good alternative for narcotic or opioid pain killers. Tramadol is an opioid. It is either synthetic or semi-synthetic and it does affect the mu-opioid receptors that meds like morphine and heroin affect. Drs have now found out that, yes, Tramadol is every bit as addictive as any other opioid! I took them years ago. I had been taking Darvocet and my Dr preferred the Tramadol to the Darvocet because he thought it was less addictive. Lucky for me, I had no problems stopping it but I know a lot of other people do! You need to work with a psychiatrist who is familiar with addiction. They should be able to help you quit while addressing your depression problem.
Call me nieve(spelling sorry)but i never realised tramadol can cause so much damage??I'm suffering alot of pain at the moment due to endometriosis and was researching pain killers as my doc was'nt giving anything strong while i'm waiting on surgery,I need to relieve my pain yes but not to the extent that i'd have another problem coming off the meds at the end of it all.Thank you so much for the heads up!!
Best of luck to you all
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Mar 2010 • 5 answers
Posted 3 Oct 2010 • 9 answers
Posted 19 May 2011 • 3 answers
Posted 12 Apr 2012 • 3 answers
Posted 11 Jan 2016 • 6 answers